Alert archive / Missouri / Areal Flood Warnings in 2015
Areal Flood Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Jun 3, 2015, 2:56 PM CDT for 9 counties in Missouri. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2015, 2:56 PM CDT (19:56 UTC)
- Expired
- Jun 4, 2015, 3:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MO, Clay County, MO, Clinton County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 52 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 3, 12:50 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 3, 12:50 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1250 PM CDT Wed Jun 3 2015 .UPDATE... Issued at 951 AM CDT WED JUN 3 2015 Slowly decaying convective system sagging toward the Missouri River is being fed by a weakening LLJ which is pumping copious moisture into it, with precipitable water amounts as high as 1.75" Since the LLJ is weakening, believe this area of rain should begin to lose steam through the rest of the morning. However, airmass is favorable for very heavy rainfall rates and some parts of northeast Johnson County KS into Jackson County have reported rates over 4" per hour at times. This is leading to a heightened concern for flooding this morning particularly near the I-70 corridor from Lafayette County westward into northeast KS. Have already issued a flash flood warning for these areas where up to 2" of rain have fallen in the past hour with another 1" to 2" on the way through early afternoon. && .DISCUSSION... Issued at 413 AM CDT WED JUN 3 2015 Wednesday marks the start of probably a fairly active period for thunderstorm activity. The first bits of thunderstorms are currently on the radar in the form of some pulsy storms likely in response to a low level jet convergence across northwest Missouri. Conditions aren't incredibly supportive of robust convection, but SPC Mesoanalysis across NW Missouri indicates around 500 to 1000 J/kg of MU Cape, with perhaps 20 to 25 kts of shear. So conditions are there for one or more of these storms to become strong, with perhaps some small hail, but large, damaging storms are not anticipated with this activity. Then across eastern Nebraska, a large complex is diving southeast into far southeast Nebraska and northwest Missouri. This storm will run into the same limiting conditions mentioned for the storm activity to its southeast, but it should still at least make it into far northwestern Missouri with some gusty winds and some heavy rain. One thing favoring higher impacts with this complex as it moves southeast are the high PWAT values in place. While the parameters dictating strength are limiting it's possible that the heavy rain could bring some flooding to already swollen rivers and streams and saturated soils. Focus then shifts to later today, with uncertain convective evolution. The aforementioned complex will likely lay down an outflow boundary generally across southern Nebraska or northern Kansas. This boundary will likely be the focus for afternoon convective initiation once the sky clears out and insolation can destabilize the atmosphere. The best low level convergence and mid level flow, both conducive to organized storm formation will be west of the forecast area, likely across either south central Nebraska or north central Kansas. This area of convergence will drop off with eastward extent, and likely cause the CWA to miss a majority of the higher impact storms. That being said, as the evening wears on the storms will likely congeal into a complex and move eastward into far eastern Kansas and western Missouri. As the complex moves east it should have plenty of moisture to work with as well as instability, but it will run out of the better mid level flow and low level flow looks pretty veered, so at this point, it does not appear that any complex that forms tonight will spread eastward with severe weather ambitions. Rather, the high PWAT might be conducive to heavy rain and perhaps some flooding. 06z NAM struggles to move any robust convection into the area tonight, but conceptually it seems that once a cold pool is established that the complex will run east into the forecast area for tonight. For Thursday the mid level ridge looks to establish itself over the southern and central plains, with the axis generally running from central Iowa southwestward into NE Oklahoma. A lack of any obvious triggering mechanism for daytime storm activity precludes very high confidence for storm activity during the day on Thursday, however with the mid level flow generally in the 20 to 40 kt range out of the west along the apex of the ridge any convection that forms to the west, either over the High Plains or in the Central/Northern Plains could roll right along the mid level flow and through the forecast area, so the area could see several MCS's roll through over the next several nights as the mid level ridging feature does not move over that time span. While the specific severe weather threats are difficult to nail down at this time, the repeated chances for heavy rain will bring a concern for some flooding, since local streams are still swollen from recent rains, and soils are rather saturated. Once we get to early next week a bit of a more continental air mass will move into the area and the mid level flow will take on more of a Great Lakes trough appearance, which will diminish the chances for rain. for early next week. Could see MCS pattern reload for middle to end of next week with moisture moving back in and mid level flow picking back up. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1245 CDT WED JUN 3 2015 TSRA moving through the terminals towards east southeast. Upstream conditions will bring VFR to terminals until the next system develops along boundary left over from earlier convection along with developing synoptic low pressure and associated surface trough in southeast Kansas with bring VCTS around 03Z tonight. Some uncertainty in timing and location will prohibit TEMPO group for now...but will monitor closely as afternoon and evening progress and observational data supports updates. Winds will move around to the southeast after storms exit and will be variable in vicinity of storms later this evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && UPDATE...Hawblitzel DISCUSSION...Leighton AVIATION...Adolphson
Hazardous weather outlook, Jun 3, 1:23 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 123 PM CDT WED JUN 3 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 123 PM CDT WED JUN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT TONIGHT...A SECOND ROUND OF THUNDERSTORMS IS EXPECTED. DUE TO SIGNIFICANT RAINFALL EARLIER THIS MORNING...FLOODING AND FLASH FLOODING WILL ONCE AGAIN BECOME A CONCERN AS GROUND IS ONCE AGAIN SATURATED. SEVERAL STORMS COULD BE STRONG TO SEVERE WITH GUSTY WINDS...HAIL...AND PERHAPS AN ISOLATED TORNADO. THESE STORMS WILL MOVE EAST TONIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL CHANCES FOR THUNDERSTORMS WILL BE PRESENT THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. TOO EARLY TO NARROW DOWN THE SEVERE WEATHER CHANCES...BUT HEAVY RAIN WILL BE POSSIBLE WHICH COULD BRING PERIODS OF FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 3, 1:33 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
133 PM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM FLASH FLOOD 1 SE FARLEY 39.27N 94.82W
06/03/2015 PLATTE MO LAW ENFORCEMENT
45 HIGHWAY BETWEEN FARLEY HAMPTON ROAD AND NW JONES MEYER
ROAD IS CLOSED DUE TO FLASH FLOOD
&&
ADOLPHSONLocal storm report, Jun 3, 1:38 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
138 PM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HEAVY RAIN KANSAS CITY INTL ARPT 39.30N 94.72W
06/03/2015 M2.25 INCH PLATTE MO ASOS
&&
PMURRAYLocal storm report, Jun 3, 1:48 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
148 PM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM TSTM WND DMG 2 NE PLATTE CITY 39.39N 94.76W
06/03/2015 PLATTE MO LAW ENFORCEMENT
HH HIGHWAY AND BETHEL RD CLOSED DUE TO TREES INTO POWER
LINES OVER THE ROADWAY
&&
ADOLPHSONLocal storm report, Jun 3, 1:51 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
151 PM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM FLASH FLOOD 5 S PLATTE CITY 39.30N 94.78W
06/03/2015 PLATTE MO LAW ENFORCEMENT
HILLSBORO RD SOUTH LANTER LANE CLOSED DUE TO CULVERT BLOW
OUT FROM FLASH FLOOD
&&
ADOLPHSONLocal storm report, Jun 3, 2:06 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
206 PM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HEAVY RAIN 4 N PARKVILLE 39.25N 94.68W
06/03/2015 M1.73 INCH PLATTE MO NWS EMPLOYEE
BEGAN AT 830 AM...ENDED AROUND 1230 PM
&&
ADOLPHSONLocal storm report, Jun 3, 2:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
234 PM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM FLASH FLOOD EXCELSIOR SPRINGS 39.34N 94.23W
06/03/2015 CLAY MO PUBLIC
SIGNIFICANT FLOODING ACROSS PORTIONS OF THE TOWN. MANY
ROADS UNDER WATER.
&&
PMURRAYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:53 AM CDT | Special Weather Statement | EAX | Gentry | 37 min |
| Jun 3, 4:47 AM CDT | Special Weather Statement | EAX | Buchanan | 28 min |
| Jun 3, 4:51 AM CDT | Special Weather Statement | EAX | Gentry | 24 min |
| Jun 3, 5:16 AM CDT | Areal Flood Advisory | EAX | Gentry | 6 hr |
| Jun 3, 6:24 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 6 hr |
| Jun 3, 7:34 AM CDT | Special Weather Statement | EAX | Johnson | 26 min |
| Jun 3, 8:37 AM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette, Ray | 3 hr |
| Jun 3, 9:18 AM CDT | Flash Flood Warning | EAX | Clay, Clinton, Lafayette, Ray | 6 hr |
| Jun 3, 9:28 AM CDT | Flash Flood Warning | EAX | Clay, Jackson, Johnson, Lafayette, Platte, Ray | 6 hr |
| Jun 3, 9:41 AM CDT | Flash Flood Warning | EAX | Johnson | 6 hr |
| Jun 3, 10:47 AM CDT | River Flood Warning | EAX | Ray | 3 days |
| Jun 3, 11:21 AM CDT | Areal Flood Advisory | EAX | Platte | 3 hr |
| Jun 3, 11:26 AM CDT | Areal Flood Advisory | EAX | Caldwell, Clinton, Daviess, DeKalb | 6 hr |
| Jun 3, 11:51 AM CDT | Flash Flood Warning | EAX | Clay, Clinton, Platte | 4 hr |
| Jun 3, 11:59 AM CDT | Areal Flood Advisory | EAX | Cass, Jackson, Johnson | 4 hr |
| Jun 3, 12:20 PM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Harrison and 1 more | 24 hr |
| Jun 3, 1:52 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 3 days |
| Jun 3, 1:52 PM CDT | River Flood Warning | EAX | Cooper, Saline | 8 days |
| Jun 3, 1:52 PM CDT | River Flood Warning | EAX | Clay, Ray | 62 hr |
| Jun 3, 1:52 PM CDT | River Flood Warning | EAX | Clay, Platte | 27 hr |
| Jun 3, 2:33 PM CDT | Flash Flood Watch | EAX | Andrew, Atchison, Buchanan, Caldwell, Cass, Clay and 13 more | 69 hr |
| Jun 3, 2:33 PM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 6 days |
| Jun 3, 2:33 PM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 30 days |
| Jun 3, 2:33 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 31 days |
| Jun 3, 10:36 AM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Jun 3, 1:52 PM CDT | River Flood Warning | EAX | Atchison | 31 hr |
| Jun 3, 2:12 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 4 days |
Nearby
Areal Flood Warnings in Missouri, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.